Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Jackson, MS

August 22, 2021Humphreys County, Mississippi

NWS Jackson, MS issued this special weather statement at Aug 22, 2021, 5:16 PM CDT for Humphreys County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 22, 2021, 5:16 PM CDT (22:16 UTC)
Expired
Aug 22, 2021, 5:45 PM CDT
In force
29 min
Issued by
NWS Jackson, MS
Hail
0.00 in
Wind
50

County Humphreys County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 120 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.3 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2021-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 986 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2021-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
986 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
991 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

007 
WWUS84 KJAN 222216
SPSJAN

Special Weather Statement
National Weather Service Jackson MS
516 PM CDT Sun Aug 22 2021
 
MSZ019-034-035-041-222245-
Washington MS-Sharkey MS-Humphreys MS-Sunflower MS-
516 PM CDT Sun Aug 22 2021

...A strong thunderstorm will impact portions of southwestern
Sunflower, southeastern Washington, central Humphreys and northern
Sharkey Counties through 545 PM CDT...

At 516 PM CDT, Doppler radar was tracking a strong thunderstorm near
Darlove, or 8 miles east of Hollandale, moving south at 5 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Hollandale, Belzoni, Anguilla, Isola, Darlove, Panther Burn, Estill,
Nitta Yuma, Midnight, Murphy, Delta City and Silver City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3334 9055 3301 9042 3296 9090 3332 9087
TIME...MOT...LOC 2216Z 343DEG 6KT 3321 9071 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

NF

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 22, 3:42 PM CDT, 1 hour 34 minutes earlier.

Area forecast discussion, Aug 22, 3:42 PM CDT, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
342 PM CDT Sun Aug 22 2021

.DISCUSSION...
Tonight and Monday: Scattered showers and a few thunderstorms have
managed to develop in the 0-3km theta-e gradient from northwest to
east central portions, but the warm air aloft is limiting depth.
These will continue into early evening then rapidly diminish after
sunset.

Models in agreement that the mid/upper level ridge over the ArkLaTex
will continue to build in the short term. Meanwhile, at the surface,
the flow around high pressure centered over southeast OK and
northern TN will keep high dewpoints, in the mid/upper 70s, pooled
up over the ArkLaMiss Delta region. As temperatures continue to
trend warmer and dewpoints stay as such, heat indices above 110
appear likely in these areas. Thus, have issued and excessive heat
warning enclosed by a heat advisory. Convection, if any, will be
limited Monday and not provide much effective relief from the
heat./GG/

Monday night through next Saturday...Ridging will be in control
across the region for much of the forecast period. Heat and humidity
will be a concern, with dangerous heat stress conditions expected
through the middle of the week. For Tuesday and Wednesday, highs
look to be in the upper 90s to near 100 in portions of the west and
central, with peak heat index values near 110 degrees. An Elevated
risk for heat stress will be advertised in the HWO for these areas
through Wednesday. A Limited risk will continue to be advertised for
the remainder of the CWA. By Thursday through the remainder of the
week into the weekend, highs look to lower slightly to the lower to
middle 90s, with heat index values over 100 still possible in the
central and west. However, high temps and dewpoints will still need
to be monitored, with excessive heat products possibly being needed
later in the week.

Isolated to scattered showers and thunderstorms will exist through
the period as PW values will remain on the high side. A strong storm
or two will also be possible as sufficient instability will exist.
/27/

&&

.AVIATION...
18Z TAF discussion: VFR conditions will prevail through the
period. Only isolated thunderstorms will be possible this
afternoon between MEI, HBG and PIB.

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       76  95  75  97 /  13  21   2  18
Meridian      74  94  72  96 /  20  15   1  16
Vicksburg     77  97  77  98 /  10  22   3  13
Hattiesburg   76  96  75  96 /  20  26   8  38
Natchez       76  95  75  97 /   8  20   5  20
Greenville    77  95  75  96 /  11  19   3   8
Greenwood     76  95  74  97 /  11  17   2   8

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Heat Advisory until 7 PM CDT Monday for MSZ026>028-036-037-043-
     044-049-050-055-056-060-064>066-072>074.

     Excessive Heat Warning until 7 PM CDT Monday for MSZ018-019-025-
     034-035-040>042-047-048-053-054-059-061>063.

LA...Heat Advisory until 7 PM CDT Monday for LAZ024-026.

     Excessive Heat Warning until 7 PM CDT Monday for LAZ007>009-015-
     016-023-025.

AR...Excessive Heat Warning until 7 PM CDT Monday for ARZ074-075.

&&
Hazardous weather outlook, Aug 22, 2:24 PM CDT, 2 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
224 PM CDT Sun Aug 22 2021

ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025-034-035-
040>042-047-048-053-054-059-061>063-231930-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Tensas-Bolivar-Sunflower-Leflore-
Washington-Humphreys-Issaquena-Sharkey-Yazoo-Warren-Hinds-
Claiborne-Copiah-Jefferson-Franklin MS-Lincoln-Lawrence-
224 PM CDT Sun Aug 22 2021

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, northwest Mississippi, south central Mississippi,
southwest Mississippi, and west central Mississippi.

.DAY ONE...Tonight and Monday

DANGEROUS HEAT
THREAT...Significant
TIMING...Late morning through the afternoon Monday

Dangerous heat expected with peak heat values in excess of
110 degrees. Heat stroke will be a significant concern with
outdoor activity.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

Dangerous heat with maximum heat index values of 105 to
110 degrees is expected through Wednesday.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Saturday.

MSZ029>033-038-039-045-057-231930-
Webster-Clay-Lowndes-Choctaw-Oktibbeha-Winston-Noxubee-Neshoba-
Jasper-
224 PM CDT Sun Aug 22 2021

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, north central Mississippi,
and northeast Mississippi.

.DAY ONE...Tonight and Monday

DANGEROUS HEAT
THREAT...Limited
TIMING...Late morning through the afternoon Monday

Caution is advised for possible dangerous heat as heat index
values peak near 105 degrees. Heat exhaustion will be possible
with outdoor activity.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

Dangerous heat with maximum heat index values of 105 to
110 degrees is expected through Wednesday.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Saturday.

LAZ024-026-MSZ026>028-036-037-043-044-049-050-055-056-060-064>066-
072>074-231930-
Catahoula-Concordia-Grenada-Carroll-Montgomery-Holmes-Attala-
Madison MS-Leake-Rankin-Scott-Simpson-Smith-Adams-Jefferson Davis-
Covington-Jones-Marion-Lamar-Forrest-
224 PM CDT Sun Aug 22 2021

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, north central Mississippi, and
south central Mississippi.

.DAY ONE...Tonight and Monday

DANGEROUS HEAT
THREAT...Elevated
TIMING...Late morning through the afternoon Monday

Dangerous heat likely with peak heat index values ranging from
106 to 110 degrees. Heat exhaustion will be likely with outdoor
activity.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

Dangerous heat with maximum heat index values of 105 to
110 degrees is expected through Wednesday.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Saturday.

MSZ046-051-052-058-231930-
Kemper-Newton-Lauderdale-Clarke-
224 PM CDT Sun Aug 22 2021

This hazardous weather outlook is for portions of east central
Mississippi.

.DAY ONE...Tonight and Monday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

Dangerous heat with maximum heat index values of 105 to
110 degrees is expected Tuesday through Wednesday.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Saturday.

26

&&

...HAZARD LEGEND...

*DANGEROUS HEAT*
Extreme...Extreme heat is expected with peak heat index values
 in excess of 110 degrees for multiple days. Heat stroke continues
 to be a major concern.
Significant...Dangerous heat expected with peak heat index values
 in excess of 110 degrees. Heat stroke will be a significant
 concern.
Elevated...Dangerous heat likely with peak heat index values
 ranging from 106 to 110 degrees. Heat exhaustion will be likely.
Limited...Caution is advised for possible dangerous heat as
 heat index values peak near 105 degrees. Heat exhaustion will
 be possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

In the hours before

Special weather statement, Aug 22, 3:33 PM CDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Jackson MS
333 PM CDT Sun Aug 22 2021

MSZ046-222100-
Kemper MS-
333 PM CDT Sun Aug 22 2021

...A strong thunderstorm will impact portions of eastern Kemper
County through 400 PM CDT...

At 332 PM CDT, Doppler radar was tracking a strong thunderstorm near
De Kalb, or 12 miles southeast of Preston, moving south at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
De Kalb, Liberty, Blackwater, Porterville, Prismatic and Tamola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3258 8879 3286 8873 3287 8852 3258 8841
TIME...MOT...LOC 2032Z 357DEG 20KT 3281 8863

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

NF
Special weather statement, Aug 22, 5:16 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
516 PM CDT Sun Aug 22 2021

MSZ019-034-035-041-222245-
Washington MS-Sharkey MS-Humphreys MS-Sunflower MS-
516 PM CDT Sun Aug 22 2021

...A strong thunderstorm will impact portions of southwestern
Sunflower, southeastern Washington, central Humphreys and northern
Sharkey Counties through 545 PM CDT...

At 516 PM CDT, Doppler radar was tracking a strong thunderstorm near
Darlove, or 8 miles east of Hollandale, moving south at 5 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Hollandale, Belzoni, Anguilla, Isola, Darlove, Panther Burn, Estill,
Nitta Yuma, Midnight, Murphy, Delta City and Silver City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3334 9055 3301 9042 3296 9090 3332 9087
TIME...MOT...LOC 2216Z 343DEG 6KT 3321 9071

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

NF

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 9:19 PM CDTSpecial Weather StatementJANWebster41 min
Aug 21, 9:56 PM CDTSpecial Weather StatementJANWebster34 min
Aug 21, 10:54 PM CDTSpecial Weather StatementJANLowndes36 min
Aug 22, 2:29 PM CDTExcessive Heat WarningJANBolivar, Claiborne, Copiah, Franklin, Hinds, Humphreys and 10 more53 hr
Aug 22, 3:33 PM CDTSpecial Weather StatementJANKemper27 min
Aug 22, 5:54 PM CDTSpecial Weather StatementJANHinds36 min
Aug 22, 5:58 PM CDTSpecial Weather StatementJANNewton32 min
Aug 22, 6:36 PM CDTSpecial Weather StatementJANJasper39 min

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.